Hail, Sandoval
- When
- July 4, 3:35 PM MST
- Where
- Sandoval County, Algodones
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.450, -106.430
A strong low level easterly flow brought plenty of moisture into eastern and central New Mexico for the 4th of July. This helped spark plenty of showers and thunderstorms over the eastern three quarters of the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A strong low level easterly flow brought plenty of moisture into eastern and central New Mexico for the 4th of July. This helped spark plenty of showers and thunderstorms over the eastern three quarters of the state. heavy rain, strong winds and hail were reported in these areas, with the|largest hail focused over central New Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 4, 2:00 PM MST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED JUL 4 2007 .DISCUSSION...DEWPOINTS HAVE INCREASED LAST 24 HOURS FROM 5 TO 15 DEGREES OVER RIO GRANDE VALLEY AND CONTDVD...EVEN OUT AT KGUP AND KFMN. HASN/T MIXED OUT YET THIS AFTERNOON EVEN THOUGH THE BIG JUMP ONLY STARTED TO SHOW UP AROUND MIDMORNING AT KGUP. IN ADDITION...SHIFT IN STEERING FLOW LOOKS EVIDENT ON AZTEC PROFILER...SO EXPECT STORMS DEVELOPING OVER SOUTHWEST COLORADO HIGH TERRAIN COULD DRIFT INTO NW PLATEAU LATE THIS AFTERNOON OR THIS EVENING. CONVECTION GOT OFF TO A QUICK START...BY 10 AM...OVER THE EAST SLOPES SANGRE DE CRISTO MOUNTAINS. MEANWHILE...UPPER HIGH CENTER HAS EXPANDED INTO THE GREAT BASIN AS WAS PREVIOUSLY INDICATED. DISTURBANCE OVER WESTERN KANSAS THIS MORNING IS SHOWN BY GFS TO ROUND THE CORNER AND THEN MOVE SOUTHWEST IN THE UPPER HIGH CIRCULATION...AND POSSIBLY IMPACT EAST CENTRAL AND SOUTHEAST NEW MEXICO LATER TONIGHT AND EARLY THURSDAY. THEREFORE WILL LIKELY BE MAKING SOME ADJUSTMENTS TO POPS IN THE SHORT TERM. NAM SUGGESTS ANOTHER GOOD PUSH DOWN THE PLAINS THURSDAY NIGHT WITH SURFACE HIGH OVER NORTHEAST NEW MEXICO SHOWING UP FRIDAY MORNING. OTHERWISE...BASIC SHORT TERM TRENDS OF INCREASING MOISTURE AND INSTAB SHIFTING WESTWARD REMAIN PRETTY MUCH UNCHANGED FROM YESTERDAY. EXPECT ANOTHER BOUT OF EAST CANYON WINDS IN THE KABQ AREA TONIGHT AS WELL AS AGAIN THURSDAY NIGHT. STILL SOME DIFFICULTY IN DETERMINING HOW MUCH AFFECT THE WEAK AREA OF LOW PRESSURE ALOFT OVER TEXAS WILL HAVE ON THE FORECAST AREA. MOISTURE HAS INCREASED DUE TO THE NORTHEAST FLOW...BUT MODELS CONTINUE TO FLIP FLOP. THE QUESTION REMAINS WHETHER OR NOT THE RIDGE WILL BUILD STRONGLY ENOUGH TO KEEP THE LOW PRESSURE AREA AT ARMS LENGTH AND AWAY FROM THE FORECAST AREA...OR ALLOW IT TO DRIFT WESTWARD SUFFICIENTLY TO INFLUENCE THE WEATHER OVER EASTERN NEW MEXICO...THE LATTER BASED ON THE LATEST VERSION OF THE ECMWF. THE GFS INDICATES THE RIDGE WILL RETROGRADE A BIT...ALLOWING ANY DISTURBANCE IN THE NORTHWEST FLOW AS WELL AS ASSOCIATED SURFACE FRONTS...TO AFFECT NORTHERN AND EASTERN NEW MEXICO. FOR NOW WILL STICK WITH THE STANDARD ISSUE GRIDS FOR THE WEEKEND AND EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 97 65 93 / 20 10 30 20 GALLUP.......................... 54 92 54 87 / 20 20 30 20 GRANTS.......................... 59 89 57 86 / 30 20 30 20 GLENWOOD........................ 56 94 56 92 / 30 20 20 30 CHAMA........................... 50 82 46 80 / 30 30 30 20 LOS ALAMOS...................... 56 79 57 83 / 40 20 20 10 RED RIVER....................... 43 74 43 72 / 40 30 20 20 TAOS............................ 55 83 50 84 / 50 20 20 10 SANTA FE........................ 57 84 55 84 / 50 20 20 20 SANTA FE AIRPORT................ 62 87 57 86 / 40 20 20 10 ESPANOLA........................ 62 89 58 89 / 40 20 20 10 ALBUQUERQUE HEIGHTS............. 67 90 66 89 / 30 20 20 10 ALBUQUERQUE VALLEY.............. 66 92 62 90 / 30 20 20 10 ALBUQUERQUE FOOTHILLS........... 66 87 62 87 / 40 20 20 10 ALBUQUERQUE WEST MESA........... 66 92 63 91 / 30 20 20 10 SOCORRO......................... 64 92 63 91 / 30 20 20 10 SANDIA PARK/CEDAR CREST......... 58 79 57 84 / 40 30 20 20 MORIARTY/ESTANCIA............... 57 83 56 84 / 50 30 20 20 CARRIZOZO....................... 61 87 59 84 / 50 30 10 10 RUIDOSO......................... 53 81 53 82 / 40 30 10 20 RATON........................... 54 84 52 84 / 30 30 10 10 LAS VEGAS....................... 53 82 50 81 / 40 30 20 20 ROY............................. 57 82 55 82 / 20 20 10 10 CLAYTON......................... 59 85 60 87 / 30 10 10 10 SANTA ROSA...................... 61 88 58 88 / 30 20 10 10 TUCUMCARI....................... 65 89 62 90 / 30 20 10 10 FORT SUMNER..................... 65 87 63 87 / 30 20 10 10 CLOVIS.......................... 64 85 62 87 / 40 20 10 10 PORTALES........................ 64 86 62 86 / 40 20 10 10 ROSWELL......................... 68 90 65 90 / 40 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 AM MDT WED JUL 4 2007 NMZ001>021-026-051200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 540 AM MDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON MAINLY FROM THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND EXPANDING SOUTHWARD MAY PRODUCE LOCALLY GUSTY WINDS AND A FEW MINUTES OF SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 PM MDT WED JUL 4 2007 NMZ005-042130- NORTHEAST HIGHLANDS- 305 PM MDT WED JUL 4 2007 ...STRONG THUNDERSTORM MOVING OVER COLFAX COUNTY... AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND PEA TO DIME SIZE HAIL 13 MILES WEST OF RATON CREWS AIRPORT. MOVEMENT WAS SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIGHWAY 64 BETWEEN RATON CREWS AIRPORT AND CIMARRON. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. GUYER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 313 PM MDT WED JUL 4 2007 NMZ003-004-042145- SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- 313 PM MDT WED JUL 4 2007 ...STRONG THUNDERSTORM MOVING OVER EXTREME NORTHEASTERN SANTA FE COUNTY... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES EAST OF CUNDIYO. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE FOREST SERVICE ROAD 306 NEAR THE BORREGO MESA RECREATION AREA...NAMBE FALLS...AND CHUPADERO. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. GUYER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 PM MDT WED JUL 4 2007 NMZ005-042215- NORTHEAST HIGHLANDS- 329 PM MDT WED JUL 4 2007 ...STRONG THUNDERSTORM MOVING OVER CENTRAL COLFAX COUNTY... AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND PEA TO DIME SIZE HAIL 10 MILES SOUTHWEST OF RATON CREWS AIRPORT. MOVEMENT WAS SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIGHWAY 64 BETWEEN RATON CREWS AIRPORT AND CIMARRON. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. GUYER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 PM MDT WED JUL 4 2007 NMZ008-014-042200- SOUTHWEST MOUNTAINS/UPPER GILA REGION-WEST CENTRAL MOUNTAINS- 333 PM MDT WED JUL 4 2007 ...STRONG THUNDERSTORM MOVING OVER EAST CENTRAL CATRON COUNTY... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES EAST OF OLD HORSE SPRINGS. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIGHWAY 12 BETWEEN OLD HORSE SPRINGS AND DATIL. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. GUYER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 414 PM MDT WED JUL 4 2007 NMZ003-010-042300- SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY- 414 PM MDT WED JUL 4 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHEASTERN SANDOVAL COUNTY... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SAN FELIPE PUEBLO. MOVEMENT WAS SOUTHWEST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALGODONES AND SANTA ANA PUEBLO. THIS STORM WILL MOVE INTO THE HIGHWAY 550 CORRIDOR NEAR BERNALILLO BY 500 PM. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 428 PM MDT WED JUL 4 2007 NMZ014-042300- SOUTHWEST MOUNTAINS/UPPER GILA REGION- 428 PM MDT WED JUL 4 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST CATRON COUNTY... AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR GLENWOOD. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALMA...MOGOLLON AND PLEASANTON. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. GUYER
The Albuquerque radar (KABX), 49 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31326, 31327, 31328, 31330.